Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 27, 2007, 6:36 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 6:36 PM CDT (23:36 UTC)
- Expired
- May 27, 2007, 7:45 PM CDT
- In force
- 69 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:54 PM CDT | FLASH FLOOD | 11 S Concepcion, TX | SPOTTER REPORTED OVER 2 INCHES OF RAIN IN THE PAST HOUR AND RURAL ROADS UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 272338
FFWBRO
TXC047-247-280045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
636 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BROOKS COUNTY IN DEEP SOUTH TEXAS...
SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 745 PM CDT
* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2679 9860 2680 9800 2727 9800 2728 9832
2728 9847 2723 9854
$$
BC1 follow-up statement
000
WGUS74 KBRO 280011
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
711 PM CDT SUN MAY 27 2007
TXC047-247-280045-
JIM HOGG TX-BROOKS TX-
711 PM CDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
BROOKS AND SOUTHEASTERN JIM HOGG COUNTIES...
AT 709 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUE
OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2679 9860 2680 9800 2727 9800 2728 9832
2728 9836 2706 9844
$$
BCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:53 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 27, 1:53 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 153 PM CDT SUN MAY 27 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND. && .MARINE...BUOY020 CURRENTLY REPORTS A STEADY SOUTHEAST WIND FROM 10 TO 14 KTS WITH A SWELL AROUND 5 FT. ETA/GFS MSL FIELDS MAINTAINS A FAIRLY STEADY PGF HOURS WHICH WILL MAINTAIN STATUS QUO SWELL CONDITIONS INTO THIS COMING WEEK. GWW STEADILY DIMINISHES WINDS AND SWELLS OUT THROUGH 120 HOURS. THIS OVERALL TREND LOOKS ON TRACK. CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED. && .AVIATION...GENERAL VFR CONDITIONS PREVAIL AROUND THE LOWER RGV AIRPORTS AS KBRO RADAR INDICATES ISOLD TO SCT PATCHES OF RW/TRW ACTIVITY ADVECTING OVER KENEDY AND WILLACY COUNTIES. LAPS GUIDANCE SHOWS FAIRLY DECENT CAPE VALUES FROM 2200 TO 2400 J/KG ACROSS MUCH OF THE BRO CWA. VSBL SATL SHOWS THAT DIURNAL HEATING IS KICKING IN AROUND THE REGION HELPING TO DEVELOP BETTER CU/TCU FIELDS. SO ISOLD/SCT CONV WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING HOURS. HOWEVER...THE MORE LIMITED COVERAGE TODAY WILL LIKELY RESULT IN GENERALLY MVFR/VFR AVIATION CONDITIONS WITH ONLY PERIODIC IFR CONDITIONS DUE TO THE PASSING CONV. THE CONV WILL THEN WEAKEN LATER TONIGHT AND THROUGHOUT THE EARLY MORNING WITH THE LOSS OF THE DAYTIME HEATING. CURRENT TAF WORDING LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 87 75 89 / 10 30 10 0 BROWNSVILLE 73 89 74 91 / 10 30 10 0 HARLINGEN 70 90 72 92 / 10 30 10 0 MCALLEN 73 93 74 94 / 10 30 10 0 RIO GRANDE CITY 74 94 74 95 / 10 30 10 0 SOUTH PADRE ISLAND 75 86 76 87 / 10 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION...SPEECE/60 HMT/MESO...ABBOTT
Hazardous weather outlook, May 27, 3:50 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 PM CDT SUN MAY 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 350 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS COAST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOGORAD
In the hours before
Local storm report, May 27, 6:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 11 S CONCEPCION 27.23N 98.30W
05/27/2007 M1.75 INCH BROOKS TX TRAINED SPOTTER
SPOTTER AT PALOMAS RANCH REPORTED HAIL GOLF BALL SIZE
HAIL
&&
BCThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:02 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 13 min |
| May 27, 5:30 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 26 min |
| May 27, 5:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 27 min |
| May 27, 5:46 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 59 min |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 48 min |
| May 27, 6:30 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 60 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.